MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES
Catalog Number 1005357HJ
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review, and similar incident query were not performed because the lot number was not provided.The investigation was unable to determine a conclusive cause for the reported difficult to advance/remove.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The additional guide wires referenced in b5 are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported in a general comment that during procedures of greater complexity, the balance middleweight (bmw), bmw universal ii, balance heavyweight, whisper ms and whisper extra support guide wires lose their hydrophilicity.There is resistance with balloons, stents and imaging catheters and the guide wires are simply removed with the other device as a single unit because the devices are stuck to each other.There were no adverse patient effects and the length of the procedure is extended and there is greater exposure to x rays but there is no consequence to the patient.No additional information was provided.

Brand Name
HI-TORQUE WHISPER GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18144749
Report Number2024168-2023-12736
Device Sequence Number6875221
Product Code DQX
UDI-Device Identifier08717648037818
UDI-Public08717648037818
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1005357HJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown